Alert archive / Pennsylvania / Winter Storm Warnings in 2016

Winter Storm Warning 6, NWS State College, PA

December 30, 2016Somerset County, Pennsylvania

NWS State College, PA issued this winter storm warning at Dec 30, 2016, 10:57 AM EST for Somerset County, Pennsylvania. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2016, 10:57 AM EST (15:57 UTC)
Expired
Dec 30, 2016, 10:00 PM EST
In force
11 hr
Issued by
NWS State College, PA

County Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 4.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS41 KCTP 301557
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1057 AM EST FRI DEC 30 2016

PAZ033-310300-
/O.UPG.KCTP.WW.Y.0026.000000T0000Z-161231T0300Z/
/O.NEW.KCTP.WS.W.0006.161230T1557Z-161231T0300Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
1057 AM EST FRI DEC 30 2016

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 PM EST
THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...STORM TOTALS OF 6 TO 10 INCHES WITH LOCALLY
  HIGHER AMOUNTS ON THE HIGHER ELEVATIONS AND WEST-FACING SLOPES. 

* HAZARD TYPES...HEAVY SNOW.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE.
  STRONG, GUSTY WINDS WILL LEAD TO BLOWING SNOW...REDUCED
  VISIBILITY...AND PERHAPS ISOLATED POWER OUTAGES.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ005-310300-
/O.UPG.KCTP.LE.Y.0008.000000T0000Z-161231T0300Z/
/O.EXA.KCTP.LE.W.0008.000000T0000Z-161231T0300Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
1057 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT.

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* TIMING...WEST WINDS WILL BRING OCCASIONAL LAKE EFFECT SNOW
  SHOWERS THROUGH THE EVENING.

* IMPACTS...THE SNOW WILL MAKE ROADS IMPASSABLE AND GUSTY WINDS
  WILL MAKE BLOWING SNOW AND EVEN WORSE VISIBILITY.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ004-310300-
/O.CON.KCTP.LE.W.0008.000000T0000Z-161231T0300Z/
WARREN-
INCLUDING THE CITY OF...WARREN
1057 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

* LOCATIONS...WARREN COUNTY.

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...STORM TOTALS OF 8 TO 12 INCHES. LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE IN THE FAR NORTHWEST PORTION OF THE
  COUNTY.

* TIMING...WEST WINDS WILL BRING OCCASIONAL HEAVY LAKE EFFECT SNOW
  SHOWERS THROUGH THIS EVENING.

* IMPACTS...THE HEAVY SNOW MAY MAKE ROADS IMPASSABLE. GUSTY WINDS
  WILL CREATE BLOWING SNOW AND MAY LEAD TO ISOLATED POWER OUTAGES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ006-010-011-310300-
/O.NEW.KCTP.LE.Y.0009.161230T1557Z-161231T0300Z/
POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM
1057 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING.

* HAZARD TYPE...LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THE SNOW WILL CREATE SNOW-COVERED AND SLIPPERY ROADS.
  GUSTY WINDS WILL CREATE BLOWING SNOW AND MAY LEAD TO ISOLATED
  POWER OUTAGES.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ017-024-037-042-310300-
/O.NEW.KCTP.WW.Y.0027.161230T1557Z-161231T0300Z/
CLEARFIELD-CAMBRIA-TIOGA-SULLIVAN-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
MANSFIELD...WELLSBORO...LAPORTE
1057 AM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM EST
THIS EVENING.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...STORM TOTALS OF 3 TO 6 INCHES.

* TIMING...THROUGH THIS EVENING. 

* IMPACTS...THE SNOW WILL CREATE SNOW-COVERED AND SLIPPERY ROADS.
  GUSTY WINDS WILL CREATE BLOWING SNOW AND MAY LEAD TO ISOLATED
  POWER OUTAGES. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$
2 follow-up statements
020 
WWUS41 KCTP 301943
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EST FRI DEC 30 2016

PAZ004-005-310300-
/O.CON.KCTP.LE.W.0008.000000T0000Z-161231T0300Z/
WARREN-MCKEAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD
243 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

* HAZARD TYPES...HEAVY LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...STORM TOTALS OF 6 TO 12 INCHES WITH LOCALLY
  HIGHER AMOUNTS TO THE NORTH AND WEST OF THE CITY OF WARREN.

* TIMING...WEST WINDS WILL BRING OCCASIONAL LAKE EFFECT SNOW 
  SHOWERS THROUGH THE EVENING.

* IMPACTS...THE SNOW WILL MAKE ROADS IMPASSABLE AND GUSTY WINDS
  WILL MAKE BLOWING SNOW CONTRIBUTING TO EVEN WORSE VISIBILITY.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ033-310300-
/O.CON.KCTP.WS.W.0006.000000T0000Z-161231T0300Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
243 PM EST FRI DEC 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...STORM TOTALS OF 6 TO 10 INCHES WITH 
  LOCALLY HIGHER AMOUNTS ON THE HIGHER ELEVATIONS AND WEST-
  FACING SLOPES.

* HAZARD TYPES...HEAVY SNOW.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THE HEAVY SNOW WILL MAKE MANY ROADS IMPASSABLE. 
  STRONG... GUSTY WINDS WILL LEAD TO BLOWING SNOW...REDUCED 
  VISIBILITY...AND PERHAPS ISOLATED POWER OUTAGES.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ006-010-011-310300-
/O.CON.KCTP.LE.Y.0009.000000T0000Z-161231T0300Z/
POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM
243 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
THIS EVENING...

* HAZARD TYPE...LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...STORM TOTALS OF 4 TO 7 INCHES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THE SNOW WILL CREATE SNOW-COVERED AND SLIPPERY 
  ROADS. GUSTY WINDS WILL CREATE BLOWING SNOW AND MAY LEAD TO 
  ISOLATED POWER OUTAGES.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$

PAZ017-024-037-042-310300-
/O.CON.KCTP.WW.Y.0027.000000T0000Z-161231T0300Z/
CLEARFIELD-CAMBRIA-TIOGA-SULLIVAN-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
MANSFIELD...WELLSBORO...LAPORTE
243 PM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...STORM TOTALS OF 3 TO 6 INCHES.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...THE SNOW WILL CREATE SNOW-COVERED AND SLIPPERY 
  ROADS. GUSTY WINDS WILL CREATE BLOWING SNOW AND MAY LEAD TO 
  ISOLATED POWER OUTAGES.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PENNSYLVANIA DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS
TO ADJUST SPEEDS BASED ON DRIVING CONDITIONS AND TO TAKE IT SLOW
IN ICE AND SNOW.

&&

$$
765 
WWUS41 KCTP 310250
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
950 PM EST FRI DEC 30 2016

PAZ004-005-310400-
/O.EXP.KCTP.LE.W.0008.000000T0000Z-161231T0300Z/
WARREN-MCKEAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD
950 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 10 PM EST THIS
EVENING...

SIGNIFICANT ACCUMULATING SNOW HAS ENDED WITH ONLY LIGHT
ACCUMULATIONS FROM SCATTERED SNOW SHOWERS AND FLURRIES EXPECTED OVER
THE NEXT FEW HOURS. THUS THE LAKE EFFECT SNOW WARNING WILL BE ALLOWED
TO EXPIRE AT 10 PM.

$$

PAZ033-310400-
/O.EXP.KCTP.WS.W.0006.000000T0000Z-161231T0300Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
950 PM EST FRI DEC 30 2016

...WINTER STORM WARNING WILL EXPIRE AT 10 PM EST THIS EVENING...

SIGNIFICANT ACCUMULATING SNOW HAS ENDED WITH ONLY LIGHT
ACCUMULATIONS FROM SCATTERED SNOW SHOWERS AND FLURRIES EXPECTED
OVER THE NEXT FEW HOURS. THUS THE WINTER STORM WARNING WILL BE
ALLOWED TO EXPIRE AT 10 PM.

$$

PAZ006-010-011-310400-
/O.EXP.KCTP.LE.Y.0009.000000T0000Z-161231T0300Z/
POTTER-ELK-CAMERON-
INCLUDING THE CITIES OF...COUDERSPORT...ST. MARYS...RIDGWAY...
EMPORIUM
950 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW ADVISORY WILL EXPIRE AT 10 PM EST THIS
EVENING...

SIGNIFICANT ACCUMULATING SNOW HAS ENDED WITH ONLY LIGHT
ACCUMULATIONS FROM SCATTERED SNOW SHOWERS AND FLURRIES EXPECTED OVER
THE NEXT FEW HOURS. THUS THE LAKE EFFECT SNOW ADVISORY WILL BE
ALLOWED TO EXPIRE AT 10 PM.

$$

PAZ017-024-037-042-310400-
/O.EXP.KCTP.WW.Y.0027.000000T0000Z-161231T0300Z/
CLEARFIELD-CAMBRIA-TIOGA-SULLIVAN-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...JOHNSTOWN...
MANSFIELD...WELLSBORO...LAPORTE
950 PM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EST THIS
EVENING...

ACCUMULATING SNOW HAS ENDED WITH ONLY FLURRIES EXPECTED OVER THE
NEXT FEW HOURS. THUS THE WINTER WEATHER ADVISORY WILL BE ALLOWED
TO EXPIRE AT 10 PM.

$$

BG

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 7:54 AM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 30, 7:54 AM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
754 AM EST Fri Dec 30 2016

.SYNOPSIS...
Lake effect snow showers will last through this evening as
northwest flow persists over PA while a storm deepens off the New
England coast. Weak high pressure tonight will be followed by
another quick- moving and rather dry cold front. Warmer air will
move up from the south and lead to occasional rain for the first
half of next week...with some ice possible early Monday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Nice lake effect event with multiple lake fetch in progress.
Several moderate to heavy snow bands upstream over OH and western
Pa this morning, the strongest of which is blasting the Laurels
with moderate snow and blowing snow. Upped amounts slightly on the
west facing slopes where some areas will exceed 4-6". Cambria
County will still likely remain north of this dominant snowband
and have opted to keep them out of the Advisory. Amounts decline
sharply to the east of the Allegheny Plateau where most parts of
the South Central and Central Mountains see a coating to less than
one inch. Farther north, expect western parts of Warren County to
approach one foot by event's end, but most of the county will
remain in the 4 to 8 inch range.

CAMs and SNSQ parameter suggest a few lake effect streamers may
reach into east central or southeast PA this afternoon, with the
potential for a localized squall. Have indicated this in the HWO
for now. Winds will be strong and gusty...with 25 mph to 35 mph
gusts common throughout the day. Blowing snow will be a factor
over the Laurels and Northwest mountains through this evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Multi-lake connection event winds down this evening as inversion
heights crash down rather quickly, shutting off the accumulating
snowfall by mid evening. Meanwhile a fast moving Clipper will
brush the Northwest Mountains with WAA in the predawn hours of
Saturday morning bringing a chance of light snow there once again.
Surface trough/weak cold front moves into western PA in the
afternoon bringing another batch of snow showers to the Allegheny
Plateau and additional minor accums...generally a coating to an
inch or 2 at the highest elevations.

Mins tonight will range from the upper teens north to the lower to
middle 20s south. Highs Saturday will reach the lower 30s
north...ranging to the lower 40s southeast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
1022 mb sfc high pressure builds in Sat night, but it may take
all night for it to clear out in the NC mtns. With lighter winds
and less cloud, mins will be 5 to 10F lower than tonight.

Another fast moving system will bring a few more rain and snow
showers to the area for the end of the year, into early Sunday
morning. Most of Sunday looks to be dry at this point.

Another deep system is fcst to lift northeast early next week.
Track of the system would put us on the mild side.

This low is similar to what we earlier this week. Some rain
showers Monday into Tuesday, as mild air moves into the area.

Colder behind the cold front for mid week, but not as cold as
what we have coming in late today and Friday. Some snow showers
Wed into early Thursday.

Still some spread in the models with the blocking pattern and
split in the jet stream for late in the week.

Not seeing a lot of support for a long duration cold snap, as
models show large high pressure systems dropping southeast into
the northern and western areas of the country. This will tend to
result in mild spells further east.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Bands of snow showers due to strong westerly flow will continue
through central and northern PA through the morning before slowly
dissipating this afternoon. Expect gusty winds to continue
throughout the day. IFR cigs and vsbys at JST and BFD will
continue until around 15Z before improving to MVFR. Expect
improving conditions as the day continues though MVFR for BFD and
JST should continue through this afternoon and into tonight.

High pressure will build in for Friday night, bringing an end to
the snow showers and allowing winds to diminish. However, fast
flow brings in another very weak front Sat PM. Some -SN is again
possible, especially in the NW.

Outlook...

Sat...VFR early, SHSN mainly NW PM.

Sun...Mainly VFR.

Sun night-Mon...MVFR and IFR with snow showers early, then rain
showers.

Tues...Mainly VFR with SCT SHRA/MVFR poss.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Lake Effect Snow Advisory until 10 PM EST this evening for
PAZ005.
Lake Effect Snow Warning until 10 PM EST this evening for
PAZ004.
Winter Weather Advisory until 10 PM EST this evening for
PAZ033.

&&

SYNOPSIS...DeVoir
NEAR TERM...DeVoir
SHORT TERM...DeVoir
LONG TERM...Martin
AVIATION...Ceru/Evanego
Hazardous weather outlook, Dec 30, 4:39 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 AM EST FRI DEC 30 2016

PAZ006-010>012-017>019-024>028-034>037-041-042-045-046-049>053-
056>059-063>066-310945-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-
FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
439 AM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SNOW SHOWERS ARE EXPECTED THIS AFTERNOON, ALONG WITH THE
CHANCE OF A LOCALIZED SNOW SQUALL. LOCALLY HAZARDOUS TRAVEL
CONDITIONS WILL ACCOMPANY ANY HEAVIER SNOW SHOWER OR SQUALL THIS
AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ005-310945-
MCKEAN-
439 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-310945-
WARREN-
439 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033-310945-
SOMERSET-
439 AM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 30, 9:49 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
949 AM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     SNOW             2 NW WOODLAND           41.01N  78.41W
12/30/2016  E4.0 INCH        CLEARFIELD         PA   SOCIAL MEDIA

            24 HOUR SNOWFALL.

&&

EVENT NUMBER CTP1602037

PAH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 11:45 PM ESTSpecial Weather StatementCTPCentre, Clearfield60 min
Dec 30, 1:06 AM ESTSpecial Weather StatementCTPCentre54 min
Dec 30, 3:53 AM ESTSpecial Weather StatementCTPClearfield52 min
Dec 30, 3:54 AM ESTSpecial Weather StatementCTPClearfield51 min
Dec 30, 10:57 AM ESTLake Effect Snow AdvisoryCTPCameron, Elk, Potter11 hr
Dec 30, 10:57 AM ESTWinter Weather AdvisoryCTPCambria, Clearfield, Sullivan, Tioga11 hr
Dec 30, 11:16 AM ESTSpecial Weather StatementCTPCentre59 min
Dec 30, 11:47 AM ESTSpecial Weather StatementCTPSomerset58 min
Dec 30, 12:07 PM ESTSpecial Weather StatementCTPTioga53 min
Dec 30, 1:00 PM ESTSpecial Weather StatementCTPClearfield60 min
Dec 30, 1:11 PM ESTSpecial Weather StatementCTPTioga49 min
Dec 30, 2:38 PM ESTSpecial Weather StatementCTPCentre, Clearfield37 min
Dec 30, 3:20 PM ESTSpecial Weather StatementCTPCentre, Clearfield, Snyder55 min

Nearby

Winter Storm Warnings in Pennsylvania, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.